Wyoming, 2010Tornado and Hail in Wyoming, May 21, 2010
May 21, 2010 · NWS CYS · 7 events in 3 counties and zones
A deep low pressure system positioned over the intermountain west brought severe weather the the CYS county warning area. Tornadoes, hail, and wind were reported with the storms that formed off the Laramie Range and moved to the east and northeast through Platte and Goshen Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep low pressure system positioned over the intermountain west brought severe weather the the CYS county warning area. Tornadoes, hail, and wind were reported with the storms that formed off the Laramie Range and moved to the east and northeast through Platte and Goshen Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 21, 12:35 PM MST, 3 hours 24 minutes earlier.
Area forecast discussion, May 21, 12:35 PM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
135 PM MDT FRI MAY 21 2010
.SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY...
ACTIVE PERIOD STILL EXPECTED TO DEVELOP ACROSS THE EASTERN PORTION
OF THE FORECAST AREA THIS AFTERNOON AND INTO THE EVENING. CRITICAL
TO THE EVOLUTION OF SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE
THE WESTWARD EXTENT OF THE HIGHEST DEW POINTS...IN THE LOWER 50
DEGREE RANGE. CURRENTLY THESE VALUES ARE ADVECTING WEST INTO
SOUTHEAST WYOMING FROM NORTHERN COLORADO AND THE WESTERN NEBRASKA
PANHANDLE. SPC INCREASED THE SLIGHT RISK AREA TO INCLUDE THE
ENTIRE FORECAST AREA THIS MORNING DUE TO THE CONTINUED INCREASE IN
SHEAR AND EXPECTED DEVELOPMENT OF STRONG THUNDERSTORMS. BELIEVE
WITH THIS FORECAST ISSUANCE THAT STORMS WILL INITIATE OVER THE
HIGHER TERRAIN AND ALONG THE GRADIENT IN MOISTURE THAT IS
ADVECTING WESTWARD. THINK THIS WILL BE THE CASE DUE TO THE
GRADIENT FROM CLOUD COVER WHERE THE DEW POINTS ARE GREATEST AND
THE INCREASED INSOLATION ACROSS AREAS JUST WEST OF THIS MOISTURE
GRADIENT THAT SHOULD BE ABLE TO REACH THE CONVECTIVE TEMPERATURE
BY AROUND 3 PM MDT THIS AFTERNOON. THE STORMS WILL THEN MOVE INTO THE
REGION OF CAPPED INSTABILITY...ERODE THE CAP...AND FEED OFF THE
DEW POINTS IN THE 50S. STORM RELATIVE HELICITY VALUES CONTINUE TO
BE GREATEST ACROSS CENTRAL AND WESTERN PORTIONS OF THE AREA...BUT
SHOULD INCREASE TO GREATER THAN 100 M2/S2 EAST OF THE LARAMIE
RANGE DURING THE LATE AFTERNOON AND EARLY EVENING. THIS WILL LEAD
TO INCREASED POTENTIAL FOR ROTATING SUPERCELLS AND THE POTENTIAL
FOR ISOLATED TORNADO DEVELOPMENT IN ADDITION TO LARGE HAIL AND
STRONG WINDS.
FOR TONIGHT...SHOWERS AND THUNDERSTORMS WILL EXIT TO THE EAST
ACROSS THE NEBRASKA PANHANDLE...AND ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP CLOSER TO ENERGY IN THE MID-
LEVELS...AROUND 700 MB...THAT WILL BE MOVING OVER WESTERN WYOMING
INTO EAST CENTRAL WYOMING. DRIER AIR TO THE EAST OF THOSE
DISTURBANCES WILL MOVE NORTHEAST ACROSS MOST OF SOUTHEAST WYOMING
INCLUDING THE CHEYENNE AREA WITH NO ADDITIONAL CONVECTION EXPECTED
OVERNIGHT.
SATURDAY...THE SURFACE LOW THAT WILL CONTINUE TO DEVELOP OVER THE
AREA WILL CREATE A STRONG PRESSURE GRADIENT AND WINDY CONDITIONS
ACROSS THE WESTERN PORTION OF THE AREA SATURDAY. THIS WILL ALSO
ACT TO CREATE SOUTHWEST FLOW IN THE LEE OF THE MOUNTAINS AND
TEMPERATURES WILL BE QUITE A BIT WARMER THAN NORMAL. THE SURFACE
LOW WILL PUSH EAST INTO NEBRASKA DURING THE EVENING HOURS SATURDAY
WITH A WEAK COLD FRONT. THE GFS AND WRF-NMM ARE INDICATING
SHOWERS/THUNDERSTORMS MAY DEVELOP ALONG THE FRONTAL BOUNDARY FOR A
BRIEF TIME...SO HAVE ADDED THAT TO THE AFTERNOON FORECAST AND THEN
ADVECTED THE PRECIPITATION CHANCES EAST DURING THE EVENING. WILL
NOT ADD SEVERE MENTION TO THE GRIDS WITH THIS ISSUANCE...BUT 0-6KM
BULK SHEAR...CAPE AND LIFTED INDICES IN THE WRF-NMM STILL SUPPORT
THE POSSIBILITY FOR SOME LARGE HAIL AND DAMAGING WINDS FROM GOSHEN
COUNTY EAST TO DAWES AND BOX BUTTE COUNTIES.
SATURDAY NIGHT AND SUNDAY...SOUTHWEST FLOW ALOFT WILL CONTINUE
WITH SHOWERS AND THUNDERSTORMS MOVING NORTHEAST OF THE AREA LATE
SATURDAY NIGHT. SUNDAY WILL BE DRY AS ANOTHER SURFACE LOW FORMS
OVER THE FOUR CORNERS REGION ASSOCIATED WITH THE NEXT AREA OF
VORTICITY MOVING THROUGH THE LONG-WAVE TROUGH OVER THE WEST COAST.
TEMPERATURES SUNDAY WILL BE COOLER...NEAR NORMAL...FOLLOWING THE
PASSAGE OF THE WEAK FRONT LATE SATURDAY.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. NAM...GFS AND ECMWF IN
DECENT AGREEMENT AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE IN
THEIR SOLUTIONS.
SUNDAY NIGHT...SCATTERED EVENING THUNDERSTORMS AND LATE NIGHT
SHOWERS ACROSS OUR NORTHERN AND CENTRAL COUNTIES ALONG AND NORTH OF
THE DEVELOPING BOUNDARY.
MONDAY...IMPRESSIVE NEGATIVELY TILTED SHORTWAVE TROUGH MOVES
NORTHEAST ACROSS WYOMING SENDING THE COLD FRONT ACROSS ALL BUT OUR
WESTERN NEBRASKA COUNTIES BY LATE AFTERNOON. WILL SEE ISOLATED TO
SCATTERED AFTERNOON THUNDERSTORMS NORTH OF A LARAMIE TO SCOTTSBLUFF
LINE WITH GREATEST COVERAGE ACROSS OUR NORTHERN COUNTIES OF CONVERSE
AND NIOBRARA CLOSER TO DEEPER MOISTURE AND LIFT.
TUESDAY...LESS AFTERNOON AND EVENING THUNDERSTORM COVERAGE AS LOW
AND MID LEVEL MOISTURE DECREASES FROM MONDAY AND LESS MESOSCALE AND
SYNOPTIC LIFT WITH SOUTHWEST FLOW ALOFT.
WEDNESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS OUR
NORTHERN AND CENTRAL COUNTIES WITH SOUTHWEST FLOW ALOFT AND LOW
LEVEL SOUTHEAST UPSLOPE MECHANICAL LIFT TO THE LARAMIE RANGE.
THURSDAY...DECENT WARMING TREND WITH INCREASING HEIGHTS ALOFT AND
THICKNESSES AS 500 MB HEIGHTS RISE ABOVE 5850 METERS AND 1000-500 MB
THICKNESSES NEAR 5790 METERS. CORRESPONDING DECREASE IN AFTERNOON
AND EVENING THUNDERSTORM CHANCES DUE TO WARMING TEMPERATURES ALOFT
ACTING TO CAP AND CONVECTIVELY INHIBIT THUNDERSTORM INITIATION.
FRIDAY...5850 METER 500 MB RIDGE DOMINATES ACROSS THE CENTRAL PLAINS
STATES AND THE WESTERN HIGH PLAINS...THUS THIS DAY LOOKS DRY WITH
WARM TEMPERATURES ALOFT INHIBITING THUNDERSTORM INITIATION.
&&
.AVIATION...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
TODAY...MOST NUMEROUS EAST OF INTERSTATE 25...PRODUCING MVFR AND
EXTREME TURBULENCE. SOME STORMS...ESPECIALLY EAST OF INTERSTATE
25...THIS AFTERNOON AND EVENING...MAY PRODUCE DAMAGING WINDS AND
LARGE HAIL. AREAS OF FOG LATE TONIGHT PRODUCING IFR NORTH OF A
DOUGLAS TO KIMBALL LINE. STRONG COLD FRONT MOVES EAST TO FAR
EASTERN WYOMING BY LATE AFTERNOON SATURDAY WITH ISOLATED TO
SCATTERED THUNDERSTORMS IN THE AFTERNOON PRODUCING MVFR AND
TURBULENCE. COLD FRONT MOVES EAST ACROSS ALL COUNTIES AND
TERMINALS SATURDAY NIGHT WITH VFR.
&&
.FIRE WEATHER...
SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WILL BE POSSIBLE
LATE THIS AFTERNOON AND TONIGHT. TOMORROW WILL BRING WINDY
CONDITIONS ACROSS THE WESTERN HALF OF THE AREA...AND A SLIGHT
CHANCE FOR A WEAK THUNDERSTORM ACROSS THE EASTERN HALF OF THE
AREA. MUCH WARMER TEMPERATURES WILL ALSO BE OBSERVED SATURDAY.
LOWEST MINIMUM RELATIVE HUMIDITIES WILL BE EAST OF THE LARAMIE
RANGE WITH VALUES IN THE 15 TO 25 PERCENT RANGE. A WEAK COLD
FRONT WILL PASS THROUGH THE AREA LATE SATURDAY AND THIS WILL LEAD
TO COOLER AND NEAR NORMAL TEMPERATURES SUNDAY.
&&
.HYDROLOGY...
AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR BAGGS...DIXON AND
AREAS ALONG THE SAVERY CREEK. INCREASED RUNOFF FROM SNOW MELT IS
EXPECTED TO BRING ANOTHER PEAK FLOW THROUGH THESE AREAS DURING THE
LATE AFTERNOON HOURS TODAY. THIS AREAL FLOOD WARNING IS IN EFFECT
THROUGH 600 PM MDT THIS EVENING. OTHER AREA RIVERS HAVE REMAINED
BELOW ACTION STAGE AND ARE EXPECTED TO REMAIN BELOW ACTION STAGE
THROUGH THE WEEKEND.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 6 PM MDT FOR
PORTIONS OF SOUTHWEST CARBON COUNTY.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER/HYDROLOGY...CARPENTER
LONG TERM/AVIATION...RUBIN
Hazardous weather outlook, May 21, 1:38 PM MST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT FRI MAY 21 2010
NEZ002-003-019>021-054-055-095-096-WYZ101>119-221715-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
238 PM MDT FRI MAY 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A TORNADO WATCH IS IN EFFECT THROUGH 1000 PM MDT FOR CONVERSE...
NIOBRARA...PLATTE...GOSHEN AND LARAMIE COUNTIES OF WYOMING AND FOR
ALL OF THE WESTERN NEBRASKA PANHANDLE.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND CONTINUE THIS EVENING. SOME OF THESE THUNDERSTORMS
WILL LIKELY BECOME SEVERE BY LATE AFTERNOON AND THIS EVENING WITH
LARGE HAIL AND DAMAGING WINDS POSSIBLE ALONG AND NEAR THE TORNADO
WATCH AREA.
EVEN AN ISOLATED TORNADO WILL BE POSSIBLE THIS AFTERNOON OR EARLY
THIS EVENING EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING AND
ACROSS THE WESTERN NEBRASKA PANHANDLE WITH THE ENVIRONMENT FAVORABLE
FOR SUPERCELL DEVELOPMENT. HEAVY RAINFALL FROM THESE THUNDERSTORMS
MAY ALSO PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY WHERE THE
GROUND IS ALREADY SATURATED FROM HEAVY RAINFALL EARLIER THIS WEEK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SERIES OF DISTURBANCES WILL BRING ISOLATED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS TO THE REGION MAINLY SATURDAY
THROUGH MONDAY. ADDITIONALLY...WARMER TEMPERATURES WILL CAUSE AN
INCREASE IN SNOW MELT AND WHEN COMBINED WITH LOCALLY HEAVY RAIN
SHOWERS...MAY RESULT IN INCREASED RIVER AND STREAM LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
EAST OF THE LARAMIE RANGE AND ACROSS THE WESTERN NEBRASKA
PANHANDLE.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, May 21, 2:11 PM MST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT FRI MAY 21 2010
WYZ101-103-212215-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
311 PM MDT FRI MAY 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 415
PM MDT...
AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEER CREEK...OR 21 MILES WEST OF DOUGLAS...
MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RED ROCK SPRING AROUND 330 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 151 AND
167.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
RUBIN
Special weather statement, May 21, 2:53 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT FRI MAY 21 2010
WYZ101-212300-
CONVERSE COUNTY LOWER ELEVATIONS WY-
353 PM MDT FRI MAY 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE COUNTY UNTIL 500
PM MDT...
AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF RED ROCK SPRING...OR 11
MILES NORTH OF DOUGLAS...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
MIDDLE CREEK RESERVOIR AROUND 435 PM MDT.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
RUBIN
Special weather statement, May 21, 3:14 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MDT FRI MAY 21 2010
WYZ101-102-212315-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
414 PM MDT FRI MAY 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND NORTHWESTERN
NIOBRARA COUNTIES UNTIL 515 PM MDT...
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF MANNING RANCH...OR 23 MILES
NORTHEAST OF DOUGLAS...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
COW CREEK AROUND 500 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.
RUBIN
Special weather statement, May 21, 3:35 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT FRI MAY 21 2010
WYZ103-106-107-212330-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-NORTH LARAMIE RANGE WY-
435 PM MDT FRI MAY 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN ALBANY AND
NORTHERN PLATTE COUNTIES UNTIL 530 PM MDT...
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTH OF ESTERBROOK...OR 19 MILES
NORTHWEST OF WHEATLAND...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
I-25 EXIT 92 AROUND 445 PM MDT.
I-25 EXIT 100 AROUND 450 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 87 AND
108.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
RUBIN
Special weather statement, May 21, 3:48 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
448 PM MDT FRI MAY 21 2010
WYZ102-212345-
NIOBRARA COUNTY WY-
448 PM MDT FRI MAY 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NIOBRARA COUNTY UNTIL
545 PM MDT...
AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF COW CREEK...OR 31 MILES
NORTHWEST OF LUSK...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
COW CREEK AROUND 505 PM MDT.
REDBIRD AROUND 540 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
RUBIN
Local storm report, May 21, 3:53 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL ESE I-25 EXIT 92 42.23N 105.02W
05/21/2010 E0.88 INCH PLATTE WY NWS EMPLOYEE
&&
SJCTornado, Platte
- When
- May 21, 3:59 PM MST to 4:01 PM MST
- Where
- Platte County, 20 mi NNW of Wheatland
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 20 yd
- Reported by
- Trained Spotter
- Coordinates
- 42.317, -105.120
A small rope tornado touched down for roughly 2 minutes. It was spotted by multiple chasers and trained spotters.
Hail, Platte
- When
- May 21, 4:30 PM MST
- Where
- Platte County, 4 mi NNE of Guernsey
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 42.324, -104.700
There was some damage to vehicles with windshield broken.
Hail, Converse
- When
- May 21, 5:08 PM MST
- Where
- Converse County, 21.2 mi NE of Bill
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 43.447, -104.972
Hail of 1 inch in diameter fell with this storm.
Hail, Niobrara
- When
- May 21, 5:45 PM MST
- Where
- Niobrara County, 6 mi SE of Redbird
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.189, -104.216
Trained spotter estimated hail of 1.25 inches with this storm.
Hail, Niobrara
- When
- May 21, 5:45 PM MST
- Where
- Niobrara County, 4.5 mi NW of Van Tassell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.716, -104.163
Trained spotter estimated hail of 1 inch in diameter fell with the storm.
Hail, Niobrara
- When
- May 21, 6:15 PM MST
- Where
- Niobrara County, 6 mi NW of Redbird
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 43.311, -104.384
The hail was located at his oil well and was approximately 1 inch in diameter.
Hail, Niobrara
- When
- May 21, 8:25 PM MST
- Where
- Niobrara County, Lusk
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.770, -104.450
Law enforcement estimated 1 inch hail fell in town.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, May 21 to 22, 2010$356,000 · EF1 · 16 events
- Hail and Damaging Winds in Georgia, May 21, 2010$585,000 · 1.75 in hail · 23 events
- Flash Flood and Hail in Mississippi, May 21, 2010$275,000 · 2.75 in hail · 10 events
- Flash Flooding in Ohio, May 21 to 22, 2010$250,000 · 3 events
- Tornadoes in Kentucky, May 21, 2010$35,000 · EF1 · 2 events
- Flash Flooding in Mississippi, May 21, 2010$75,000 · 3 events
- Flash Flood and Damaging Winds in Michigan, May 21 to 22, 2010$50,000 · 54 kt wind · 4 events
- Flash Flood in Indiana, May 21 to 22, 2010$50,000 · 1 event
- Hail and Damaging Winds in Georgia, May 21, 2010$21,000 · 1.75 in hail · 15 events
- Dense Fog in Wisconsin, May 21 to 22, 201015 events
- Tornadoes and Flash Flooding in Illinois, May 21, 2010$5,000 · EF0 · 13 events
- Hail in Texas, May 21, 20103 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222804, 222835, 222838, 222836, 222837, 222872, 222876.